On the Nemytskii Operator in the Space of Functions of Bounded (p, 2, α)-Variation with Respect to the Weight Function



In this paper, we consider the Nemytskii operator (Hf)(t) = h(t, f(t)), generated by a given function h. It is shown that if H is globally Lipschitzian and maps the space of functions of bounded (p,2,α)-variation (with respect to a weight function α) into the space of functions of bounded (q,2,α)-variation (with respect to α) 1<q<p, then H is of the form (Hf)(t) = A(t)f(t)+B(t). On the other hand, if 1<p<q then H is constant. It generalize several earlier results of this type due to Matkowski-Merentes and Merentes. Also, we will prove that if a uniformly continuous Nemytskii operator maps a space of bounded variation with weight function in the sense of Merentes into another space of the same type, its generator function is an affine function.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1] R. Castillo, An application of the generalized Maligranda-Orlicz’s lemma, J.I.P.A.M. 9(3) (2008), 1-6.

  • [2] M. C. Chakrabarty, Some results on !-derivatives and BV-! functions, J. Austral. Math. Soc. 9 (1967), 345-360.

  • [3] M. C. Chakrabarty, Some results on AC-! functions, Fund. Math. 64 (1969), 219-230.

  • [4] V. V. Chistyakov, Lipschitzian superposition operators between spaces of functions of bounded generalized variation with weight, J. Appl. Anal. 6(2) (2000), 173-186.

  • [5] R. L. Jeffery, Generalized integrals with respect to bounded variation, Canad. J. Math. 10 (1958), 617-628.

  • [6] T. Kostrzewski, Globally Lipschitzian operators of substitution in Banach space BCra; bs, Sci. Bull. of Łódz Tech. Univer. 602 (1993), 17-25.

  • [7] T. Kostrzewski, Existence uniqueness of BCra; bs solutions of nonlinear functional equation, Demonstratio Math. 26 (1993), 61-74.

  • [8] M. Kuczma, An Introduction to the Theory of Functional Equations and Inequalities, Polish Scientific Editors and Silesian University, Warszawa-Kraków-Katowice, 1985.

  • [9] J. Matkowski, Functional equation and Nemytskij operators, Funkcial. Ekvac. 25 (1982), 127-132.

  • [10] J. Matkowski, J. Mis, On a characterization of Lipschitzian operators of substitution in the space BV ra; bs, Math. Nachr. 117 (1984), 155-159.

  • [11] J. Matkowski, N. Merentes, Characterization of globally Lipschitzian composition in the Banach space BV 2 p ra; bs, Arch. Math. 28 (1992), 181-186.

  • [12] N. Merentes, K. Nikodem, On Nemytskij operator and set-valued functions of bounded p-variation, Rad. Math. 8 (1992), 139-145.

  • [13] N. Merentes, S. Rivas, On Nemytskij operator in the space of set-valued functions of bounded p-variation in the sense of Riesz, Publ. Math. Debrecen 47(1-2) (1995), 15-27.

  • [14] N. Merentes, On functions of bounded pp; 2q-variation, Collect. Math. 42(2) (1992), 117-123.

  • [15] De la Vallée Poussin, Sur la convergence des formules d’interpolation entre ordenées equiditantes, Bull. Acad. Sci. Belg. (1908), 314-410.

  • [16] F. Riesz, B. Sz. Nagy, Functional Analysis, Ungar, New York, 1955.

  • [17] F. Riesz, Untersuchugen über systeme integrierbarer funktionen, Math. Ann. 69 (1910), 449-497.

  • [18] A. M. Russell, Functions of bounded second variation and Stieltjes-type integrals, J. London Math. Soc. 2(2) (1970), 193-203.

  • [19] A. Smajdor, W. Smajdor, Jensen equation and Nemytskij operator for set-valued functions, Rad. Math. 5 (1989), 311-319.

  • [20] G. Zawadzka, On Lipschitzian operators of substitution in the space of set-valued functions of bounded variation, Rad. Math. 6 (1990), 179-193.


Journal + Issues

Demonstratio Mathematica, founded in 1969, is a fully peer-reviewed, open access journal that publishes original and significant research works and review articles devoted to functional analysis, approximation theory, and related topics. The journal provides the readers with free, instant, and permanent access to all content worldwide (all 53 volumes are available online!)